MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG; BUR, EAR, NOSE AND THROAT
Model Number 1884004
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a distributor that the tip of the inner tube got broken and dropped inside patient's sinus after about 30 minutes into use during a functional endoscopic sinus surgery procedure.The oscillating rpm was about 5000rpm.The hcp noted that it was the initial use of the blade.The doctor took out the blade and its fragment and then used another new blade to complete the surgery.There was no problem with the handpiece because it could function well with other blades.The surgery was delayed for 5 minutes.There was no patient impact or injury.
 
Additional Manufacturer Narrative
Analysis found that visually, the distal tip of the inner cutter broke off.The breakage occurred at the first proximal tooth valley.The portion that broke off was not returned, however it would have measured approximately 0.24¿ in length.The outer assembly was deformed in such a way that indicates the inner blade teeth impacted the outer teeth at the 3rd proximal tooth while moving in a cw direction which resulted in the observed break.There was minor wear around the circumference of the inner shaft 0.56¿ from the distal face of the inner hub.There was no evidence of concentricity issues or bend in the outer tube.There was uneven wear at the cutting tip as well.Fdm 4114, fdr 3221 and fdc 67 are no longer applicable.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key8168849
Report Number3004209178-2018-27766
Device Sequence Number16508783
Product Code EQJ
UDI-Device Identifier00681490047456
UDI-Public00681490047456
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2026
Device Model Number1884004
Device Catalogue Number1884004
Device Lot NumberHG2GD62
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR